|Oh hey, good lookin'. You look familiar... Have I seen you somewhere before?|
Ah, yes. On my food pyramid. Because you're all I consume.
It keeps me focused so that I can actually do homework and go to class and not feel like killing myself.
It keeps me awake and helps to counteract the constant drowsiness caused by my other medications.
It generally makes me a productive super-parisienne.love that is capable of cleaning the entire house in an hour, doing a week's worth of homework in one night, and organizing the spice cabinet just for kicks.
Oh, and there's this teensy-weensy side effect.
It's an appetite suppressant. One of the best. It used to be marketed as a weight loss drug before the FDA tsk-tsk-ed them for that and now it's used primarily to treat ADHD/ADD in teens and adults.
I had an appointment with my psychiatrist on Thursday - one of the first in about two years due to a series of unfortunate events.
|Our lives are surprisingly similar.|
My GCP also didn't quite understand the concept of "stepping" the medications - starting me on lower dosages to start out since I hadn't been on any medication in about a year, and then every couple of weeks raising the dosage until things evened out. Because of this, when I first got back on Adderall at the beginning of the year, my GCP put me on the same dosage I had been on when I had first started college, which took me a couple of years to build up to from my high school days. I was completely strung out. I had a meeting with my therapist the same week that I had been put back on my Adderall and I thought she was going to have me committed, haha. I was literally talking 1000 words-a-minute, my thoughts were racing, I couldn't sit still. If ever there were a poster child for amphetamine abuse, it would have been me at that time.
|STIMULANTS MAKE YOU ACT LIKE THIS!!!!!!!!!!!!!!!!!|
and obnoxiously use exclamation points
Of course, my psychiatrist thought this was hilarious - probably because this anecdote does a little ego-stroking and makes him seem like kick ass psychiatry man, even though he's fairly sub-par in my opinion.
Because I was on both Adderall and Klonopin, every time my initial dose of Adderall would wear off, I would crash almost immediately because the Klonopin was still working. Thus, I was always popping more Adderall because the two-a-day I had been prescribed would only keep me functioning until maybe 4 pm and then I would be a zombie for the rest of the day. Blahblahblah - taking more than prescribed, run out faster, etc. etc. Reeks of drug abuse.
Psychiatrist gave me a choice: get my prescription upped to three-a-day on the Adderall, or try Vyvanse - a stimulant similar to extended release Adderall but without the lull in the middle of the day.
He talked for a bit about Vyvanse, it was mostly woh-woh-woh in my head, until he said the magic words.
So are you still having troubles eating while on the Adderall?
Okay, well that's a side effect of Vyvanse as well. Since it's extended release you're probably going to have to force yourself to eat in the middle of the day or just eat before you take it and before you go to bed, otherwise you'll be real cranky from not eating.
Okay.... I think I can handle that.
Extended release Adderall that's better than extended release Adderall?!?! Sign me up, yo!
The problem with extended release Adderall is that it has two release points during the day - so just like the short release Adderall (which is what I was on) there's still a "lull", or in my case, total fucking crash, in the middle of the day before the second release of medication kicks in. However, in the case of Vyvanse, it's a continuous release medication - so I don't get jittery and feel over-medicated when I first take it, I don't have a Klonopin crash midday, and overall the medication is simply consistent. Woo!
Not only does it suppress my appetite all day - just like my old friend, Adderall - but it also has the side effect of causing nausea and vomiting. I literally ate one Greek yogurt and drank half a strawberry daiquiri yesterday, and spent the rest of the evening attempting to throw up and just managing to expel about 2 oz of hot pink strawberry daiquiri leftovers in between horrific coughing belches that sounded like demons exploding out of my soul. Lovely. Now my quasi-Anorexia is being supplemented with medication-caused, involuntary bouts of Bulimia. Probably not what the doctor ordered....
|Plus, my pills look like they'd give an epileptic a seizure.|
I'm also on Abilify now. It's the one advertised on television all the time with the little shadow monster following some cartoon soccer mom around that represents her annoyingly clingy depression. However, Abilify isn't really prescribed for depression that often - at least from what I've read. It's not an anti-depressant on it's own, and is mostly used to supplement other anti-depressants for people whose body chemistry is particularly stubborn to anti-depressants. Other than that, it's used, at high dosages, to treat people with Schizophrenia - which I have a constant and irrational fear of developing, autism in children, and is used a mood stabilizer for people with bipolar disorder or cyclothymia. For me, it's being used as a mood stabilizer because I've been having increasingly more frequent manic episodes that almost immediately end in depressive crashes. I've noticed a slight decrease in my irritability since starting Abilify, but I've only been on it for three days - so hopefully I'll notice more dramatic changes in the next couple of weeks.
This whole commercial is a little terrifying....
A bientôt, lovelies.